Hi, I originally went to the doctor due to my nails - a pink band appeared at the top on all finger nails (not toes), which I later realized was the detachment of the nail from the nail bed. I was sent to a dermatologist, who shrugged and gave me some antiseptic cream. They continued to separate from the nail bed, and I became aware of Hypothyroidism and found that I had a lot of the symptoms:
- below average temperature (97 average)
- constantly cold
- numbness (in feet)
- separation of nails from nail bed
- thinning of hair and increased loss of hair (in shower)
- extreme fatigue (12+ hours of sleep/day with 2 hour naps)
- frequent infection (sinus)
- general depression and random teariness
- excessive joint pain (from simple tasks that don't pain others)
- dry skin
- heartburn & acid reflux
My test results are the following:
TSH = 2.43
T4 = 8.1
T3 = 1.02
Free T4 = 1.21
I was told that these were normal and I therefore didn't have hypothyroidism.
I'm willing to accept this ruling, but in the mean time I'm waiting on an appointment with an endocrinologist. My nails continue to separate further from the nail bed and I'm desperate for a cause. It seems that I fit perfectly into the symptoms of hypothyroidism and I've heard that some people exhibit symptoms without having distinguishably irregular levels; and that some people's normal levels are different, therefore the standard norm may be irregular for a person. Do my results relay any possibility that I could have hypothyroidism?
Thank you so much for your consideration.
hi - even though your TSH is cosidered "normal" it still could be considered a little on the high side. My dr has told me that we want TSH to be <2. Mine was 4.52 originally and has gone to .32 (taking 60mg of Armour) and has now been between 1 - 1.5. Did you have antibodies checked? That will indicate if you have Hashimoto's. Also, what are the reference ranges for your labs? Has your dr checked for any other type of illness that this could be related to? It could be something else besides thyroid - I have never heard of or experienced that nail thing, but that is just me - maybe other have. All of your other symptoms do sound like hypothyroidism though. When my TSH was first tested and 4.2, my biggest symptoms were awful splitting, pounding headaches, and absolutely NO appetite - I literally did not want to eat - prob cause metabolism had slowed down so much. Those have gone away since taking Armour. I would suggest further testing, talking to your doc, or possibly finding another one
hi,i was supperring for a abnormal heart rate,palpitation,loose weight,tremors and other possibilities syntoms of having a grave disease but when i checked to the doctor about my condition,he adviced me to have a FT4 and TSH test...the result was FT4-20.45 and TSH-0.897.the doctor said that is normal and i dont have a thyroid dis order..but im not tottally satisfied about the findings,because of how i feel and sufferrring for it until now...please help me about this...thank you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.